Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Gall stones be tretaed safely with Udiliv 300 bd ?

I have stones in gall bladder. Can these be tretaed safely with Udiliv 300 bd.
Fri, 19 Jul 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Medical Procedures
Medical Topics
General Surgeon 's  Response
Hello Mr.Singh,

You had written that you had gall stones.
Treating gall stones with Udiliv is medical management and it may take months to clear the gall stones and its not a 100% remedy. Usually this type of medical management is reserved for very old patients and very sick patients who are unfit to undergo surgery. While undergoing treatment there is every chance for you to land up in complications related to gall stones such as Acute cholecystitis, Empyema of gall bladder (gall bladder filled with pus), gall stone pancreatitis and choledocholithiasis (stones in CBD), and sometimes gangrene of the gall bladder (common in diabetics). so to avoid all these complications and to avoid the expensive Udiliv treatment, You can go for surgical management of gall stone disease (Laproscopic Cholecystectomy).

good luck
I find this answer helpful
Gastroenterologist Dr. R. Murali's  Response
Hi Singhv
i hope you don't have any symptoms and it is incidental , udiliv are useful in treating Cholesterol Gallstones Size less than 10 mm and it is not 100% curative. In case of multiple Gall stones and size more than 10 mm, its usefulness is limited. If no symptoms are there for you can wait and repeat your scan after six months. In case you have symptoms of Biliary pain submit yourself for laproscopic cholecystectomy.
Take care
wishing you A healthy life.
Bye
Dr R. Murali
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.Welcome to HCM forum.You have multiple stones and in all probability they can't be treated conservatively by taking Udiliv.Ideal treatment for you is Laproscopic Cholecystectomy.Thanks and good luck.
I find this answer helpful
General & Family Physician Dr. Nirmal's  Response
hi welcome to healthcare magic,
Udiliv can reduce size of gallstone,but cost of therapy is expensive,take care
I find this answer helpful
  User's Response
can be treated by this drug if there are many and they are symptomatic for long and no other concomitant illness shud also think of surgery .......else udiliv 300 b a 30 -35 rupees treatment /day helps decrease size
I find this answer helpful
  Anonymous's Response
Anonymous's  Response

Though it can be treated it takes a long time and is very expensive as well.

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi, i went to hospital for an apparent panic attack and was recently diagnosed with 2 gallstones in gall bladder by chance, largest one measuring .8mm. One doctor suggested surgery, the other said I can try Udiliv 300mgs tabs twice a day to try and dissolve them. What do you think I should do? I do not experience any pain currently.

doctor1 MD

Hi.i m 32yr mbbs,2lscs last one n half yr bac...hav severe pain in bac n abd ...diagnosed as gall stones in feb 2014 wen it was single measuring 9.2mm...hav repeated episodes of pain appox 10 times from feb n last one on 13 aug...pain always occurs around 3.00am...had repeated scan on aug 14wen it showed two stones 8mm n 9mm...started udiliv yesterday. ..ll it b effective. ..want to delay surgery ...or is surgeries the only treatment. ..if yes can it b delayed? pls help

doctor1 MD

I AM HAVING MULTI GALL STONES MAX. OF 7 MM DURING THE SCAN. ONLY 6 GALL STONES. DR. ADVISED TO TAKE UDILIV 300 MG. GB REMOVEL IS NOT REQUIRED NOW AS PER THE DOCTORS ADVICE. NO STOMACH PAIN. ADVICE WHETHER GB REMOVAL REQURIED AT THIS STAGE OR MEDICINE IS SUFFICIENT. PLS ADVICE SIR

Recent questions on  Cholecystitis

doctor1 MD

I have pain in my upper back near my right shoulder blade, and it hurts worse when I need to burp. What could this be? I have already had my gallbladder out so I know it isn t gallstones, but the pain is similar to the pain I had associated with a gallbladder attack.

doctor1 MD

Hello, I have been feeling unwell for the past month. The following is a short history of major illnesses I have had: 2 yrs ago I had pneumonia with a right pneumothorax, and last year I had acute cholecystitis and a cholecystectomy. Since then I have been unable to tolerate fatty foods, and have had continuing bowel problems (I suspect IBS - I alternate between constipation and diarrhea - I am trying to improve the amount of fibre in my diet). About 1 month- 3 weeks ago I was experiencing a lot of lower abdominal pain, which has since improved. After the pain improved, I experienced flu symptoms and a mild cough which produced green phlegm and was taking 500mg of klacid each day for 7 days. My blood pressure was pretty low while I was sick, and I actually fainted a couple of times, so had to make sure I was not standing for too long or doing too much activity. Towards the end of the course of antibiotics I had really bad diarrhea - my stools were bright yellow, and also experienced intermittent sharp pain on the right side of my abdomen (middle and upper - just under my ribs). Since then my flu symptoms have all but disappeared, but I am still experiencing some pain and discomfort on the right side. A few times I found that after eating I felt really faint, and my heart would race and my face turned bright red and I felt really flushed within 20 minutes of eating. When I breath in, I feel a burning sensation in my stomach and to the right, and I find it hard to take deep breaths (it just feels like my lungs won t take in any more air - I don t feel like my breathing is restricted in any other way - and it doesn t feel as though it is from asthma or allergies). For the past 2 days I have found it hard to eat or drink anything - I feel sick after eating any type of food, and I feel particularly bloated and sick after drinking water. My skin or eyes don t look yellow. I feel really tired and at times headachey.

doctor1 MD

Had gallbladder out over a year ago & still having problems. Symptoms are: upper right quadrant pain, bloating, excessive gas, intense pressure on right rib, glassy eyes, itchy face. This pain mostly occurs after eating, but sometimes after only drinking. Have had blood tests which are normal, MRCP (normal) & currently awaiting ERCP to be scheduled in the near future. Can this be caused by a small stone or sludge?

doctor1 MD

Iam from Chennai.In 2002 my [due to breastcancer,]leftbreastandsome nodes in my left hand were removed in Adayar cancer institute.Iam a normaland healthyperson.Last month Igot pain in my leftpartof abdomon,Iconsultedmy family DR.,and one gastro.dr.,and took CTscanand some blood tests.the result is-Splenomegaly with a peripheral infarct.2.chronic cholecystitis.3Mild shrinkage rightlobeof liverwithenlarged caudatelobeand milddiffuse coarse echoes-likely early parenchymal liver diease.now it is 5 weeks over but iam improving slowly. what shd. I do? help me and please adviseMe.Thanking you.M.kowsalya

doctor1 MD

My head is killing me my stomach is upset I vomited I’m dizzy and when I swallow it feel like it gets stuck right about half way down it’s uncomfortable sometimes it passes down and sometimes it comes back up. And my pain in the abdomen

doctor1 MD

My husband has recently been diagnosed with type 2 diabetes after a sugar level reading of 500. Now he has a high liver enzyme count and a dialated bike duct. Could the high sugar reading be contributing to this?

doctor1 MD

I am having pain in my back and breastbone